Update on Rivaroxiban

Some of you may know that following a large DVT in my thigh last year I was put onto Warfarin, but my GP could not stabilise my INR and the clot extended. An IVC filter was inserted at this stage. It was thought best to stop theWarfarin and I was put onto Rivaroxiban in February of this year. I have since been diagnosed with APS and as we know Rivaroxiban had not yet been trialled for us.

While on Rivaroxiban I gradually deteriorated and felt as if my blood was too thick. My left leg (with DVT) became huge, my right leg was swollen,and my left arm started swelling. I felt as if my brain had given up - memory loss, lack on concentration and extreme fatigue. I just did not know where to turn.

Then, following my diagnosis of APS I was sent to St Thomas' where they very quickly arranged to remove the filter, stop the Rivaroxiban and go back to Warfarin.

So, last Thursday I arrived at St T's for IVC filter retrieval. Unfortunately, when they tried to remove it they found a blood clot sitting beneath it! A Venagram followed of both legs and that revealed that the clot in my left leg had now extended from my knee to my tummy button!

So, following a meeting of several Consultants a decision was made to operate on Friday as they were concerned at my lack of blood flow. Amazingly, they have cleared a pathway through the top of my left leg and put stents across my thigh and stomach.

The difference is AMAZING. My left leg is now (only a few days later) almost back to normal size, I am no longer in pain, my brain is working again AND I can now walk without a stick and without pain!!

Early days yet, but I cannot thank them enough for this massive improvement. The next problem is to sort my blood out. Currently on Clexane twice a day with the plan of starting again on Warfarin in a week or so.

My Consultant is going to contact the trials for Rivaroxiban as it seems that my blood clotted whilst taking it.

Sorry this has ben so long, but I wanted to update you all.

7 Replies

oldestnewest
  • Thanks for the update and I'm so pleased the clot has finally gone :) Interesting that Rivaroxaban seemed to exacerbate your clotting problem - some of the consultants at St Thomas' are on the committee for the RAPS trial so this will be taken on board. Hope you continue to mend.

  • So pleased you seem to be now on the mend and that they have got to the bottom of your problems with a proper diagnosis too.

    Also great feed back about the new anticoagulant. It's gratifying to know that people like Prof Hughes and Khamashta were right when they were keen to wait to try any APS patients on them. I know we are all different but it would seem that there is still away to go yet.

    Keep us informed of your progress :-)

  • I am so pleased that you have had some intervention and medical brain storming to sort this out, a very worrying situation, which seems to be swiftly going in the right direction. I am very interested to hear your detail with this, which of course ultimately helps us all. Mary F x

  • Thank you all for your good wishes. MaryF, I would be very happy to share my story as hopefully it may help others going forward.

  • Indeed. Thanks for sharing your story a I do hope the warfarin does the trick this time.

    Gina

  • Wow that must have been so scary for you bit so pleased to hear you have turned a corner.

  • Thanks again for your supportive comments - being on this group really does help. x

You may also like...